Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 32, NWS Lubbock, TX

April 9, 2012Yoakum County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 9, 2012, 9:40 PM CDT for Yoakum County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2012, 9:40 PM CDT (02:40 UTC)
Expired
Apr 9, 2012, 10:45 PM CDT
In force
65 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Yoakum County, TX

The radar

The Lubbock radar (KLBB), 112 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 5:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1776 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WUUS54 KLUB 100240
SVRLUB
TXC501-100345-
/O.NEW.KLUB.SV.W.0032.120410T0240Z-120410T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
940 PM CDT MON APR 9 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YOAKUM COUNTY IN NORTHWEST TEXAS.

* UNTIL 1045 PM CDT

* AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  BRONCO...OR 9 MILES NORTHWEST OF PLAINS...AND MOVING SOUTHEAST AT
  20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE DENVER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY
MORNING FOR NORTHWEST TEXAS.

&&

LAT...LON 3326 10306 3330 10306 3331 10292 3322 10259
      3312 10259 3296 10260 3295 10262 3295 10289
      3296 10292 3325 10307
TIME...MOT...LOC 0241Z 331DEG 18KT 3326 10294

$$

05
1 follow-up statement
429 
WWUS54 KLUB 100323
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1023 PM CDT MON APR 9 2012

TXC501-100345-
/O.CON.KLUB.SV.W.0032.000000T0000Z-120410T0345Z/
YOAKUM TX-
1023 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL YOAKUM
COUNTY UNTIL 1045 PM CDT...

AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF PLAINS...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN YOAKUM COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3322 10301 3323 10288 3307 10276 3305 10297
      3307 10298
TIME...MOT...LOC 0324Z 331DEG 18KT 3307 10282

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:42 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 9, 6:42 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
642 PM CDT MON APR 9 2012

.UPDATE...
MODEST CONVECTION CONTINUES THROUGH A SURFACE TROUGH THAT RUNS
CURRENTLY FROM THE WESTERN SOUTH PLAINS WEST OF MAPLE THROUGH
NORTHERN SOUTH PLAINS. SEVERE THUNDERSTORMS MEANWHILE HAVE BEEN
SLOWLY EDGING TO THE SOUTHEAST TOWARDS THE NORTHERN ROLLING PLAINS
WHERE APPEARS THEY WILL EDGE ACROSS OVER THE COMING HOUR OR TWO.
FAIRLY HIGH CHANCE THESE STORMS WILL MORPH INTO A MESO-SCALE
CONVECTIVE SYSTEM THIS EVENING. THE ENTIRE SURFACE TROUGH
EXPECTED TO EDGE SOUTHEAST WITH SOLID CHANCE OF STORMS OVER NEARLY
THE ENTIRE AREA. EARLIER SEVERE STORMS THAT DEVELOPED OVER THE
PECOS VALLEY LATE IN THE DAY REQUIRED ADDING A SEVERE THUNDERSTORM
WATCH FOR THAT PORTION OF WEST TEXAS AND SOUTHEAST NEW
MEXICO...BUTTING UP AGAINST THE WESTERN AND CENTRAL SOUTH PLAINS. RMCQUEEN

&&

.AVIATION...
SEVERE THUNDERSTORM COMPLEX NORTH OF KCDS APPEARS IT TURNING TO
THE SOUTH AND WILL BE A CLOSE CALL FOR KCDS...BUT LIKELY TO MISS
JUST TO THE EAST. OTHER SURFACE TROUGH WITH SCATTERED THUNDER OVER
WESTERN AND NORTHERN SOUTH PLAINS SHOULD EDGE THROUGH KLBB LATER
THIS EVENING. ADJUSTED TEMPO GROUPS FOR THESE FEATURES. ACTIVITY
SHOULD PASS EAST LATER...WITH CHANCE FOR LOW VISIBILITY
RESTRICTIONS FROM LIGHT FOG AT KCDS. ALSO ADDED PROB30 TSTMS FOR
KLBB TOMORROW AFTERNOON. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT MON APR 9 2012/

SHORT TERM...
CONVECTIVE DEVELOPMENT UNDERWAY THIS AFTERNOON ACROSS THE PNDHL.
LINE OF ENHANCED CU BEGINNING TO BUILD ALONG SURFACE BOUNDARY
STRETCHING FROM PNHDL SW ACROSS THE NW SOUTH PLAINS. ADDITIONAL
ACTIVITY ALSO FORMING ALONG SOUTHERN ROCKIES WEST OF KTCC AND KATS.
DEWPOINTS HAVE MIXED OUT QUITE A BIT ACROSS THE SOUTH PLAINS WITH
SOME 50 DEGREE DEWPOINTS STILL HOLDING OVER THE ROLLING PLAINS.
STEEP LAPSE RATES...MODERATE INSTABILITY AND NORTHWEST FLOW ALOFT ALL
ARGUE FOR SEVERE POTENTIAL AREA-WIDE LATE THIS AFTERNOON AND
EVENING. BEST UPSCALE ORGANIZATION EXPECTED WITH ACTIVITY ACROSS
THE PNHDL WHERE BEST DEEP LAYER SHEAR AND CURVED LOW-LEVEL HODOGRAPHS
EXIST. IN FACT SOUTHEAST MOVING MCS EXPECTED TO DEVELOP AND MOVE
INTO THE ROLLING PLAINS THIS EVENING. FURTHER SOUTHWEST...WEAKER
SHEAR ALONG WITH SHORTER AND LESS CURVED HODOGRAPHS WILL SUPPORT
CLUSTERS OF STORMS DEVELOPING AND LOOSING ORGANIZING AS THEY WORK
E-SE INTO THE SOUTH PLAINS. THUNDERSTORMS ACROSS THE ROLLING
PLAINS LIKELY TO BE ONGOING AFTER MIDNIGHT WITH ACTIVITY TO THE
WEST DYING QUICKER WITH LOSS OF HEATING.

NORTHWEST FLOW ALOFT CONTINUES THROUGH TUE BUT FLOW BECOME A BIT
WEAKER AS UPPER RIDGE AXIS EDGES CLOSER. STILL INCREASING SE SFC
WINDS SHOULD RESULT IN SUFFICIENT DEEP LAYER SHEAR TO HELP
ORGANIZE ANY STORMS THAT FORM ALONG REMNANT OUTFLOW BOUNDARIES.
DRYLINE/LEE TROUGH ALSO SHOULD BE A FOCUS FOR DEVELOPMENT DURING
THE AFTERNOON WITH ANOTHER LINEAR MCS DEVELOPING AND MOVING
SOUTHEAST ACROSS THE AREA DURING THE EVENING. DAMAGING WINDS AND
HAIL WILL AGAIN BE THE MAIN CONCERN ON TUE BUT CONTINUED DEEP
MID/HIGH LEVEL MOISTURE WILL HELP PRODUCE SOME LOCALLY HEAVY RAINFALL.

LONG TERM...

WEDNESDAY AFTERNOON AND EVENING WILL SEE CONTINUED CHANCES FOR
THUNDERSTORMS AND SEVERE WEATHER. A SHORT WAVE WITHIN A BROAD TROUGH
ACROSS THE WESTERN US WILL MOVE INTO THE CENTRAL ROCKIES ON
WEDNESDAY. AS THE RIDGE OVER THE AREA MOVES EAST HEIGHT FALLS WILL
SPREAD OVER THE REGION. ADDITIONALLY...A VERY SUBTLE SHORT WAVE WILL
BE MOVING UP FROM SOUTHWEST TEXAS INTO THE PERMIAN BASIN AND BIG
COUNTRY. THE DRYLINE WILL BE BACKED UP INTO EASTERN NEW MEXICO WITH
A LARGE AREA OF SOUTHEASTERLY WINDS ACROSS WEST TEXAS. THERE IS GOOD
UPPER LEVEL LIFT BUT LITTLE LOW LEVEL CONVERGENCE WITH THE DRYLINE
WEST OF THE AREA. HOWEVER...AN OLD FRONTAL BOUNDARY LINGERING ACROSS
THE FA MAY BE ABLE TO BOOST LOW LEVEL CONVERGENCE VALUES. WITH THE
DRYLINE SO FAR WEST...BEST INSTABILITY VALUES WILL BE ON THE
CAPROCK. ADDITIONALLY...SHEAR WILL BE INCREASING THROUGH THE
AFTERNOON AHEAD OF INITIATION. CONVECTION MAY BE ABLE TO BE
SUSTAINED THROUGH THE EVENING AS A LOW LEVEL JET INCREASES AND VEERS
LATE IN THE EVENING. IT APPEARS AS THOUGH WIDESPREAD PRECIPITATION
COULD OCCUR TO AREAS THAT NEED RAINFALL THE MOST.

FOR LATER IN THE WEEK...UPPER FLOW WILL STRENGTHEN WHICH WILL SEND
THE DRYLINE OFF THE CAPROCK. LATEST MODEL RUNS ARE NOT ANY CLEARER
ON HOW FAR EAST THE DRYLINE WILL MIX. WILL CONTINUE TO FAVOR AN AREA
OFF THE CAPROCK BUT STILL IN THE FA. THIS WILL LEAVE THE DOOR OPEN
TO CONVECTION OVER THE ROLLING PLAINS FROM THURSDAY THROUGH
SATURDAY. AS THE BROAD TROUGH OVER THE WESTERN US MOVES EAST...AN
UPPER LOW WILL CLOSE OFF AND DIVE INTO THE SOUTHWESTERN US OVER THE
WEEKEND. IT REMAINS UNCLEAR WHAT IS GOING TO HAPPEN WITH THIS SYSTEM
AND ITS IMPACTS FOR WEST TEXAS. MOST INDICATIONS AT THE MOMENT ARE
THAT PRECIPITATION WILL BE EAST OF THE REGION. JDV

FIRE WEATHER...
THE DRYLINE THAT WILL BE STUCK IN NEW MEXICO
THROUGH MID WEEK WILL MAKE ITS WAY OFF THE CAPROCK LATE IN THE
WEEK. THIS WILL BRING WINDIER AND DRIER CONDITIONS FOR THE SOUTH
PLAINS. THURSDAY THROUGH SATURDAY WILL SEE THESE POSSIBLE ELEVATED
FIRE WEATHER CONDITIONS. ANTICIPATED RAINFALL EARLY THIS WEEK MAY
MITIGATE SOME FIRE WEATHER CONCERNS LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        52  77  54  78  53 /  30  40  40  40  30
TULIA         55  76  56  76  55 /  50  50  40  30  30
PLAINVIEW     56  77  57  78  56 /  50  50  40  30  40
LEVELLAND     54  81  58  78  56 /  50  40  40  40  40
LUBBOCK       56  81  59  79  58 /  50  40  40  40  40
DENVER CITY   56  84  57  80  57 /  30  40  30  50  40
BROWNFIELD    56  83  58  79  58 /  50  40  30  40  50
CHILDRESS     60  79  59  77  59 /  70  50  50  20  40
SPUR          58  81  59  79  59 /  60  50  40  30  40
ASPERMONT     60  82  62  81  61 /  60  40  40  20  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/99/05
Hazardous weather outlook, Apr 9, 11:44 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1144 AM CDT MON APR 9 2012

TXZ021>044-101645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1144 AM CDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP
FROM WESTERN OKLAHOMA AND THE EASTERN TEXAS PANHANDLE INTO EASTERN
NEW MEXICO. THE ACTIVITY ACROSS THE PANHANDLE IS EXPECTED TO
DEVELOP INTO A SQUALL LINE AND MOVE SOUTHEAST INTO THE NORTHERN
SOUTH PLAINS AND ROLLING PLAINS. DAMAGING WINDS IN EXCESS OF 65
MPH AND LARGE HAIL IN EXCESS OF 2 INCHES WILL BE POSSIBLE WITH
THESE STORMS. THERE WILL BE LOW THREAT FOR A TORNADO THROUGH EARLY
EVENING BEFORE THE ACTIVITY ORGANIZES INTO A MESOSCALE COMPLEX.
LOCALLY HEAVY RAINFALL WILL ALSO BE A POSSIBILITY.

THE ACTIVITY ACROSS EASTERN NEW MEXICO IS EXPECTED TO GRADUALLY
MOVE EAST INTO THE WESTERN AND CENTRAL SOUTH PLAINS. WHILE THE
SEVERE THREAT WITH THIS ACTIVITY WILL BE RELATIVELY LESS
WIDESPREAD AND LONG-LIVED THAN THE STORMS TO THE NORTHEAST...A FEW
THUNDERSTORMS COULD PRODUCE LARGE HAIL IN EXCESS OF 1 INCH AND
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS...SOME CAPABLE OF PRODUCING SEVERE
WEATHER AND LOCALLY HEAVY RAINFALL WILL CONTINUE TUESDAY AND
WEDNESDAY. THURSDAY THROUGH SATURDAY...CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE EACH AFTERNOON ACROSS WESTERN PORTIONS OF
THE CAPROCK WHILE A SLIGHT CHANCE OF SEVERE AFTERNOON AND EVENING
THUNDERSTORMS MAY CONTINUE ACROSS THE ROLLING PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND
EVENING...PARTICULARLY FOR LOCATIONS OFF THE CAPROCK.

In the hours before

Local storm report, Apr 9, 7:16 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CDT MON APR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     10 NNE CHILDRESS        34.56N 100.18W
04/09/2012                   CHILDRESS          TX   BROADCAST MEDIA

            LARGE POWER POLES DOWN ON HWY 62 1.5MI E OF HWY 83

&&

EVENT NUMBER LUB1200139

SGE
Special weather statement, Apr 9, 7:39 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
739 PM CDT MON APR 9 2012

TXZ033-100115-
COCHRAN-
739 PM CDT MON APR 9 2012

...A STRONG THUNDERSTYORM WILL MOVE INTO WESTERN COCHRAN COUNTY...

AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN ROOSEVELT COUNTY...MOVING
SOUTHEAST AT 15 MPH.

THIS STORM WILL HAVE POTENTIAL FOR VERY STRONG WIND GUSTS AND LARGE
HAIL IF IT MAINTAINS ITS INTENSITY ON THE CURRENT TRACK.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3354 10304 3368 10305 3375 10304 3364 10262
      3339 10274 3353 10305
TIME...MOT...LOC 0038Z 303DEG 15KT 3366 10311

05
Special weather statement, Apr 9, 8:52 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
852 PM CDT MON APR 9 2012

TXZ034-035-100215-
HOCKLEY-LUBBOCK-
852 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY  AND LUBBOCK  COUNTIES...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME NORTHWESTERN
LUBBOCK COUNTY TO EXTREME EAST CENTRAL HOCKLEY COUNTY TO CENTRAL
HOCKLEY COUNTY...MOVING SOUTHEAST AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3354 10182 3353 10221 3364 10241 3383 10247
      3383 10166
TIME...MOT...LOC 0152Z 297DEG 21KT 3380 10198 3366 10209
          3364 10231
Special weather statement, Apr 9, 9:02 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
902 PM CDT MON APR 9 2012

TXZ039-100245-
YOAKUM-
902 PM CDT MON APR 9 2012

...STRONG THUNDERSTORMS MOVING INTO YOAKUM COUNTY...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF PLAINS...MOVING SOUTH AT 20
MPH. ANOTHER STRONG THUNDERSTORMS WAS 12 MILES WEST OF DENVER CITY...
MOVING EAST AT 20 MPH.

LARGE HAIL AND STRONG WIND GUSTS MAY DEVELOP OVER YOAKUM COUNTY
BETWEEN 900 PM AND 1000 PM THIS EVENING.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3338 10305 3338 10280 3296 10260 3296 10306
TIME...MOT...LOC 0159Z 348DEG 17KT 3335 10293

05
Special weather statement, Apr 9, 9:17 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CDT MON APR 9 2012

TXZ035-100300-
LUBBOCK-
917 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY...

AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH CENTRAL
LUBBOCK COUNTY TO WEST CENTRAL LUBBOCK COUNTY...MOVING SOUTHEAST AT
20 MPH.

WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THESE STORMS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3355 10200 3360 10208 3368 10208 3383 10189
      3381 10156 3364 10156 3351 10177
TIME...MOT...LOC 0217Z 293DEG 17KT 3377 10172 3357 10200

MCZ/JWM
Special weather statement, Apr 9, 9:39 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
939 PM CDT MON APR 9 2012

TXZ030-100315-
FLOYD-
939 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FLOYD COUNTY...

AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF FLOYDADA...MOVING EAST-SOUTHEAST
AT 15 MPH.

HAIL UP TO PENNY SIZE AND LOCALLY HEAVY RAINS ARE LIKELY WITH THIS
STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3397 10122 3384 10128 3395 10148 3401 10145
TIME...MOT...LOC 0239Z 289DEG 15KT 3395 10140

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:39 PM CDTSpecial Weather StatementLUBCochran36 min
Apr 9, 8:19 PM CDTSevere Thunderstorm WarningLUBCochran56 min
Apr 9, 8:52 PM CDTSpecial Weather StatementLUBHockley, Lubbock23 min
Apr 9, 9:02 PM CDTSpecial Weather StatementLUBYoakum43 min
Apr 9, 9:17 PM CDTSpecial Weather StatementLUBLubbock43 min
Apr 9, 9:39 PM CDTSpecial Weather StatementLUBFloyd36 min
Apr 9, 10:14 PM CDTSpecial Weather StatementLUBTerry31 min
Apr 9, 10:45 PM CDTSpecial Weather StatementLUBTerry60 min
Apr 9, 10:51 PM CDTSpecial Weather StatementLUBCottle24 min
Apr 9, 10:55 PM CDTSpecial Weather StatementLUBGarza35 min
Apr 9, 11:16 PM CDTSpecial Weather StatementLUBCottle29 min
Apr 9, 11:27 PM CDTSevere Thunderstorm WarningLUBCottle22 min
Apr 10, 12:36 AM CDTSpecial Weather StatementLUBChildress24 min
Apr 10, 1:00 AM CDTSpecial Weather StatementLUBCottle30 min
Apr 10, 1:01 AM CDTSpecial Weather StatementLUBKent29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.